Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 142, NWS Memphis, TN

July 10, 2002Fayette County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 10, 2002, 7:06 PM CDT for Fayette County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2002, 7:06 PM CDT (00:06 UTC)
Expired
Jul 10, 2002, 7:30 PM CDT
In force
24 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Fayette County, TN

The radar

The Memphis radar (KNQA), 47 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2002-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2002-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
908 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1842 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

796 
WUUS54 KMEG 110006
SVRMEM
TNC047-110030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
704 PM CDT WED JUL 10 2002

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 730 PM CDT.

* AT 703 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM      
  OVER ROSSVILLE...MOVING SOUTHEAST AT 15 MPH. A SECOND              
  THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF MOSCOW...            
  ALSO MOVING SOUTHEAST.

* CITIES IN THE PATH OF THIS STORM THROUGH 730 PM CDT INCLUDE...
  ROSSVILLE...WILLISTON...
  MOSCOW...
  LA GRANGE...

STRONG GUSTY WINDS ARE THE PRIMARY THREAT. SOME SMALL HAIL IS ALSO 
POSSIBLE. DOWNED TREES WERE REPORTED EARLIER THIS EVENING WITH THIS 
LINE OF STORMS IN SOUTHEAST SHELBY COUNTY.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.

LAT...LON 3520 8955 3503 8965 3500 8921 3517 8920

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:58 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jul 10, 2:58 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT WED JUL 10 2002

TSTMS HAVE FIRED ALONG A NW/SE ORIENTED BNDRY THIS AFTN ACROSS SRN MO
INTO SRN KY WHILE SCTD TSTMS HAVE DEVELOPED ACROSS MS. EXPECT THE
TSTMS TO THE NORTH TO PROPAGATE SEWD THIS EVENING AFFECTING THE
NORTHERN HALF OF THE FA PRIMARILY. OTHERWISE WARM AND HUMID CONDS
TONITE.

THE SFC BNDRY TO THE NORTH WILL SAG SOUTHWARD DURING THE NEXT 12 TO
18 HRS BEFORE BECOMING STATIONARY. AN UPR LVL SW TROF WILL DROP SEWD
THRU THE MID MS VALLEY AND BECOME ELONGATED ACROSS THE REGION
THRU THE WEEKEND. WILL ADD A MENTION OF SCTD TSTMS TO SUNDAY WITH MON
THRU WED BEING ISOLATED AT BEST...WILL KEEP DRY FOR NOW. TEMPS WILL
BE A LITTLE COOLER WITH AN INCREASE IN CLD CVR THE NEXT FEW DAYS AND
THEN WARMING FOR NEXT WEEK. WILL FOLLOW FWC/MAV TEMPS...ETA APPEARS
TOO WARM FOR MAX TEMPS.

PRELIMINARY NUMBERS...

MEM 077/091 074/088 072 343
MKL 073/089 071/087 069 543
JBR 076/090 071/087 069 543
TUP 075/092 074/088 071 343

.MEG...NONE.

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.